Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 388, NWS Jackson, MS

May 20, 2005Attala County, Leake County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2005, 6:12 PM CDT for Attala County, Leake County, Madison County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 6:12 PM CDT (23:12 UTC)
Expired
May 20, 2005, 7:15 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Attala County, MS, Leake County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:10 PM CDTSevere Thunderstorm WatchSPC8 hr
May 20, 5:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 202311 RRA
SVRJAN
MSC007-079-089-210015-
/O.NEW.KJAN.SV.W.0388.050520T2312Z-050521T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI
  LEAKE COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF CARTHAGE
  NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 715 PM CDT

* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 28
  MILES NORTH OF OFAHOMA...OR ABOUT NEAR DURANT...AND MOVING SOUTH AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OFAHOMA BY 705 PM CDT
  CARTHAGE BY 710 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3317 8974 3312 8982 3260 8983 3260 8935

$$

BANNAN
2 follow-up statements
000 
WWUS54 KJAN 202334
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI MAY 20 2005

MSC007-079-089-210015-
/O.CON.KJAN.SV.W.0388.000000T0000Z-050521T0015Z/
MADISON MS-LEAKE MS-ATTALA MS-
633 PM CDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR
SOUTHWESTERN ATTALA...LEAKE AND NORTHEASTERN MADISON COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF THOMASTOWN...OR ABOUT 12 MILES SOUTHEAST
OF DURANT...MOVING SOUTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THOMASTOWN BY 640 PM CDT
  9 MILES WEST OF REDWATER BY 650 PM CDT
  OFAHOMA BY 655 PM CDT

HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN SALLIS WITH THIS 
STORM. 

LAT...LON 3302 8964 3301 8982 3260 8983 3260 8935

$$

DHB
000 
WWUS54 KJAN 202346
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT FRI MAY 20 2005

MSC007-202356-
/O.CAN.KJAN.SV.W.0388.000000T0000Z-050521T0015Z/
ATTALA MS-
646 PM CDT FRI MAY 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR ATTALA COUNTY IS CANCELLED...

LAT...LON 3290 8956 3286 8982 3260 8983 3260 8935

$$

MSC079-089-210015-
/O.CON.KJAN.SV.W.0388.000000T0000Z-050521T0015Z/
MADISON MS-LEAKE MS-
646 PM CDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR LEAKE
AND NORTHEASTERN MADISON COUNTIES...

AT 644 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR THOMASTOWN...OR ABOUT 11 MILES WEST OF
CARTHAGE...MOVING SOUTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OFAHOMA AND 9 MILES WEST OF CARTHAGE BY 655 PM CDT

LAT...LON 3290 8956 3286 8982 3260 8983 3260 8935

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:10 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 20, 3:10 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI MAY 20 2005

.UPDATE...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF
EASTERN MISSISSIPPI UNTIL 11 PM. THE PRIMARY RISKS WILL BE DAMAGING
WINDS TO 60 MPH AND POSSIBLE LARGE HAIL.

.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT AND SATURDAY. LATEST SATELLITE IMAGERY HAS
SHORT WAVE MOVING THROUGH THE REGION. MODELS HAVE THE FRONTAL
BOUNDARY MOVING THE REMAINDER OF THE REGION THIS EVENING. VISIBLE
IMAGERY WAS ALSO SHOWING OUTFLOW BOUNDARIES ACROSS THE REGION. ALSO
SEVERAL SURFACE TROUGHS EXTENDED FROM THE SURFACE LOW OVER SOUTHERN
TENNESSEE. THE BEST CHANCE FOR CONVECTION WILL BE IN THE EAST AND
SOUTHEAST...WHERE THE BEST INSTABILITY WILL BE LOCATED. LATEST
RUC/ETA MODELS HAS CONVECTION ACROSS MAINLY THE EAST AND SOUTHEAST
FOR THIS EVENING. WILL KEEP JUST CHANCE POPS ACROSS THE
EAST/SOUTHEAST. A FEW STRONG STORMS MAY BE POSSIBLE ACROSS THE AREA
THIS EVENING. THE MAIN RISK WILL BE SMALL HAIL AND SOME GUSTY WINDS
OF 30 TO 40 KNOTS PRIMARILY EAST AND SOUTHEAST. SATURDAY LOOKS
CLEAR. THE BOUNDARY SHOULD BE SOUTH OF THE AREA BY 12Z...WITH THE
SURFACE HIGH DROPPING SOUTH. TEMPERATURES BEHIND THE BOUNDARY DO NOT
APPEAR VERY COLD...SO LEFT TEMPS IN THE MID TO UPPER 80S. EXPECTING
MOSTLY CLEAR SKIES AND DRIER AIR TO SETTLE OVER THE REGION. /17/

DRY AND WARM DAY ON TAP FOR SUN. THERE IS EVEN THE POSSIBILITY SOME
OF THE WARMEST READINGS WE HAVE SEEN THIS YEAR. RIDGE AXIS STARTS TO
BUILD IN FROM THE WEST SUN AND H85 TEMPS WARM UP TO AROUND 20/21C IN
WSTRN PORTIONS OF THE CWA. WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES
AND THESE H85 TEMPS...MID 90S ARE POSSIBLE IN WSTRN ZONES. THIS HEAT
UP WILL BE AMPLIFIED BY THE ADDED COMPRESSION OF AN APPROACHING COLD
FRONT...WHICH WILL MOVE THROUGH MON. /CAB/

.LONG TERM...MDL CONTINUITY AND CONSISTENCY NOT THE GREATEST AFTER
WED. GFS WAS TRENDING TO A MORE NW FLOW REGIME OVER THE REGION NEXT
WEEK ...NOW THE 12Z HAS BACKED OFF AND BUILDS THE UPPER RIDGE OVER
THE REGION CAN AGREES WITH THIS AS WELL. DGEX/ECMWF/UKMET ALL HAVE
THE NW FLOW REGIME OVER THE REGION THROUGH THE END OF NEXT WEEK. CAN
WAS THE ONLY MDL TO REALLY GET THIS WEEKS WEATHER RIGHT SO I MIGHT
HINGE MORE TWRDS THE GFS/CAN FORECAST.

FIRST CHANCE FOR PRECIP LOOKS TO BE MON AS THE NEXT FRONT LOOKS TO
PUSH INTO THE REGION. MOISTURE WILL BE ON THE INCREASE LATE SUN AND
INTO MON MORNING AS THE FRONT THAT MOVES THROUGH TONIGHT RETREATS BACK
TO THE NORTH DURING THE DAY SUN. A BROAD AREA OF LOW PRESSURE ALOFT
OVER ESTRN CAN AND GREAT LAKES REGION WILL KEEP THE L/W TROUGH OVER
THE ESTRN SEABOARD. THIS WILL LEAVE THE REGION IN NW FLOW AND BY MON
SEND ANOTHER S/W THROUGH THE AREA. THIS S/W WILL SEND ANOTHER WEAK
FRONT THROUGH EARLY MON AND HELP PROVIDE THE FOCUS FOR SHRA AND TSRA
ONCE AGAIN. NAM ALSO AGREES WITH THE TIMING OF THE FRONT. BIG
CONCERN IS MDLS WERE SHOWING ALMOST THE EXACT SAME SCENARIO FOR
YESTERDAY AND INTO LAST NIGHT ABOUT 3 DAYS AGO AND THE FRONT TODAY
WAS STILL BACK IN NRTHN AR. JUST NOT CONFIDENT THE MDLS ARE DOING A
GOOD JOB RIGHT NOW. I WILL PLAN TO SLOW DOWN THE FRONT SLIGHTLY
STILL KEEPING CHANCE POPS IN. AS FOR SEVRE ASPECT. AGAIN NOT
CONFIDENT THAT WE WILL SEE MUCH. INSTABILITY IS FAIRLY LOW AHEAD OF
THE COLD FRONT OVER THE AREA WITH SFC CAPES LESS THAN 1000 J/KG AND
LIS UP TO -2. WE ARE GOING TO LACK JET DYNAMICS...AND LAPSE RATES
ARE MARGINAL AT 6 TO 7. SPC STILL HAS THE REGION ON DY3 IN A SLIGHT
SO WILL CONTINUE THE WORDING IN THE HWO.

AS FOR REMAINDER OF THE FORECAST NOT GOING TO MAKE ANY MAJOR CHANGES
WITH THE HIGH UNCERTAINTY FOR DAYS 5 THROUGH 7. RIGHT NOW THE NEXT
BEST CHANCE FOR PRECIP LOOKS TO BE AROUND THE OVERNIGHT HOURS WED AS
ANOTHER WAVE TRIES TO PUSH THROUGH. AFTER WED NIGHT THE FORECAST
STARTS TO REALLY GO IN EVERY DIRECTION. GFS/CAN START TO FLATTEN
THINGS OUT WITH HIGH PRESSURE ALOFT TAKING OVER. THIS WOULD TEND TO
LEAD TO DRIER AND WARMER FORECAST THAN WHAT IS CURRENTLY IN THE
GRIDS. ON THE OTHER HAND ECMWF/UKMET/DGEX LEAVE THE HIGHLY AMPLIFIED
PATTERN WITH NW FLOW ALOFT. LEADING TO A SLIGHTLY MORE ACTIVE
PATTERN...PRIMARILY BEING COOLER AND WETTER. AS STATED CAN DID A
BETTER JOB THIS WEEK SO WILL TRY AND GIVE IT THE BENEFIT OF THE
DOUBT FOR NEXT WEEK AND THIS AGREES MORE SO WITH THE GFS SO WILL
KEEP SLIGHT/LOW END CHANCE POPS FOR THE END OF THE WORK WEEK. /CAB/

&&

.AVIATION...GENERALLY VFR CONDITIONS IS EXPECTED THROUGH THE PERIOD. EXCEPT
FOR AREAS WHERE CONVECTION DEVELOPS. PUT IN 2 MILES(IFR CONDITIONS) FOR
CONVECTION WITH VARIABLE GUSTY WINDS OF 30 TO 40 KNOTS IN THE
EASTERN TAFS OF KMEI/KHBG FOR LATE THIS AFTERNOON AND THIS EVENING.
DURING THE NIGHT EXPECT GENERALLY VFR CONDITIONS WITH SOME SCATTERED
MID LEVEL CLOUDS COMING SATURDAY MORNING. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  87  65  92 /  20  0  0   0
MERIDIAN      65  87  63  90 /  40  0  0   0

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
LONG TERM: CAB
Hazardous weather outlook, May 20, 5:33 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI MAY 20 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212233-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
533 PM CDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL
MISSISSIPPI. A GREATER RISK FOR SEVERE THUNDERSTORMS EXISTS OVER
EAST CENTRAL MISSISSIPPI...ALONG EAST OF A LOUISVILLE TO LAUREL
LINE. THE PRIMARY RISKS ASSOCIATED WITH STORMS WILL BE	DAMAGING
WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS.

AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE MOVING SOUTHEAST
TOWARD THE SOUTHERN APPALACHIANS. AHEAD OF THE COLD FRONT...THE
AIRMASS IS VERY UNSTABLE...AND FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS...ESPECIALLY OVER EASTERN PORTIONS OF
MISSISSIPPI.

THE RISK FOR SEVERE WEATHER WILL GRADUALLY SHIFT  SOUTHWARD INTO
SOUTHERN MISSISSIPPI AS THE EVENING PROGRESSES...AND SHOULD END
OVER THE ENTIRE AREA SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT
ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE
DAMAGING WINDS AND SMALL HAIL.

A COLD FRONT WILL MOVE	SOUTH INTO THE NORTHERN PORTIONS OF THE
OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF
THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD
FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED
WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND
DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF
THUNDERSTORMS.	 A FEW OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A
SECONDARY THREAT WITH THESE STORMS.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING .

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, May 20, 3:18 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT FRI MAY 20 2005

MSZ029>033-038>039-045>046-051>052-057>058-066-210400-
CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS-
KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
302 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...QUITMAN...STONEWALL...SHUBUTA...
NEWTON...UNION...DECATUR...CONEHATTA...WEST POINT...COLUMBUS...
STARKVILLE...MACON...BROOKSVILLE...ACKERMAN...
WEIR AND LOUISVILLE.

CRAVEN
Special weather statement, May 20, 5:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT FRI MAY 20 2005

ARZ074>075-LAZ007>009-015>016-023>026-
-MSZ019-025-027>028-034>037-040>044-047>050-053>056-059>065-072>074-210600-
ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS-
ATTALA MS-CARROLL MS-CLAIBORNE MS-COPIAH MS-
COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-
JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-LEAKE MS-
LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS-
MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
304 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             EAST CARROLL
FRANKLIN              MADISON               MOREHOUSE
RICHLAND              TENSAS                WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN NORTH CENTRAL MISSISSIPPI

CARROLL               LEFLORE               MONTGOMERY

IN NORTHWEST MISSISSIPPI

SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
HATTIESBURG...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...GREENWOOD...TALLULAH...BROOKHAVEN...WINNSBORO...
ROLLING FORK...ANGUILLA...NATCHEZ...MAGEE...MENDENHALL...
KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...YAZOO CITY...JACKSON...PORT GIBSON...
VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE...PRENTISS...
BASSFIELD...DERMOTT...LAKE VILLAGE...EUDORA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...WINONA...COLUMBIA...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...BELZONI...
ISOLA...BASTROP...WEST HATTIESBURG...LUMBERTON...PURVIS...
MONTICELLO...NEW HEBRON...GREENVILLE...FAYETTE...COLLINS...
MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...CARTHAGE...OAK GROVE...
EPPS...VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE...
HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF.

MSZ029>033-038>039-045>046-051>052-057>058-066-210400-
CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS-
KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS-
NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS-
WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM
CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES

IN CENTRAL MISSISSIPPI

CHOCTAW

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

WEBSTER

IN NORTHEAST MISSISSIPPI

CLAY                  LOWNDES               OKTIBBEHA

IN SOUTHEAST MISSISSIPPI

JONES

THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...
STARKVILLE...LAUREL...BAY SPRINGS...HEIDELBERG...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA...
PEARL RIVER...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON...
MERIDIAN AND LOUISVILLE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:08 PM CDTSevere Thunderstorm WarningJANClay, Lowndes37 min
May 20, 5:50 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston40 min
May 20, 6:11 PM CDTSevere Thunderstorm WarningJANNoxubee19 min
May 20, 6:30 PM CDTSevere Thunderstorm WarningJANLauderdale, Neshoba, Newton60 min
May 20, 6:59 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.